Jump to content
helplinedonate

Dr. Okun

Ask the Doctor Moderators
  • Content Count

    10,388
  • Joined

  • Last visited

  • Days Won

    63

Dr. Okun last won the day on April 1

Dr. Okun had the most liked content!

Community Reputation

433 Excellent

About Dr. Okun

  • Rank
    Advanced Member

Contact Methods

  • Website URL
    http://movementdisorders.ufhealth.org

Profile Information

  • Gender
    Not Telling
  • Location
    University of Florida
  • Interests
    Parkinson disease and movement disorders

Recent Profile Visitors

The recent visitors block is disabled and is not being shown to other users.

  1. You could discuss with the 1800PDINFO nurses. Also, maybe consider Rytary or a Duopa pump.
  2. Usually it is removed for a few months and we monitor with our infectious disease docs to assure clearance of infection. We use medications during the in between period to optimize patients.
  3. NIH is National Institutes of Health.
  4. There is no maximum sinemet dose but rarely do you need more than 300mg per dose. When you wake up at night you may try redosing sinemet. Reading the thread above I can't help but think you need to both choose the right interval to avoid wearing off and then choose the right dose (both). Comtan has in our experience been safe and you can add to SInemet dosages to possibly extend on time; but sometimes you may need to reduce Sinemet to avoid dyskinesia.
  5. It is removed if the infection has spread to the lead (or on the lead); it can cause brain infection.
  6. I am so sorry, you may want to try NIH.
  7. I do not know of this organization. Apokyn is a good treatment for sudden off's and morning off's but not for all Parkinson symptoms.
  8. We have seen several patients with BP issues and PD and we always work them up for renal artery stenosis and other non-related causes. There are a few patients who really have BP fluctuations with the levodopa and Parkinson (even without midodrine or florinef). Some drugs can lead to supine HTN. Can you take her to a PD center?
  9. To date there is no published link between the two diseases (idiopathic PD and SCA).
  10. This sounds very frustrating for you and especially for your mother. It sounds like multiple things have been tested. We have seen some rapidly progressive parkinsonisms which turned out to be multiple system atrophy. Not sure I can add more. Maybe a 2nd opinion somewhere?
  11. This is a great question and I think best for a neuroethicist or an IRB chief. Proper consent requires several conditions to be in place and I would think this would apply to any diagnosis including psychogenic or even dementia.
  12. Usually the CT scan of the brain and if the infection is close to the cap and connecting wire on head.
  13. A couple of suggestions. First, many people once they know it is myoclonus can train everyone around the patient and live with it at current dosages. Some people can decrease doses and increase frequency. Some peopl try adding drugs like Keppra. Also, I should mention that this occurs usually as a combination of progression of disease and medications and decreasing meds often does not help.
  14. If around the battery usually the surgeon can leave the brain lead and only remove the battery and connecting wire. If the brain lead needs to come out then the whole system will need to be replaced after antibiotics. Removing the brain lead is generally very safe and easy.
  15. This is hard to say but fast lightning like jerks could be medication induced myoclonus. Best to video and show your doctor as there are several possibilities.
×
×
  • Create New...